FDA orders major changes for narcotic/acetaminophen painkillers - page 2

Today, the FDA ordered manufacturers of combination acetaminophen/narcotic painkillers like Vicodin, Lortab, and Percocet to reformulate the medications or stop producing them altogether within the... Read More

  1. Visit  Caffeine_IV profile page
    0
    We have been using Norco for several months now instead of Lortab. Patients get confused with the names.

    I'm just waiting for the day when the FDA gets rid of Fentanyl Patches.
  2. Visit  TDCHIM profile page
    0
    Quote from Lil'mama
    We have been using Norco for several months now instead of Lortab. Patients get confused with the names.

    I'm just waiting for the day when the FDA gets rid of Fentanyl Patches.
    Not to get off topic, but why are you waiting for the fentanyl patches to be discontinued? All the manufacturers have already reconfigured them into the much harder to abuse adhesive matrix format, rather than the old reservoir type of patch that in rare instances leaked and could be opened and abused with relative ease. Those patches are excellent for long-term moderate to severe pain control. And IMO they're a lot less creepy than those fentanyl (Actiq) lollipops!
  3. Visit  ghillbert profile page
    0
    I can't believe the % of patients that are prescribed vicodin/lortab/percocet etc. Truly astonishing. I have come from another country so maybe I'm just not used to it, but honestly, I think 90% of my patients here are prescribed these drugs for varying "pain" issues [and they aren't pain clinic patients or anything, I work in cardiac]. I think at some point the prescribers do need to take responsibility for what they are dishing out to people... just say no or send them to specialist pain clinics.

    It can only be a good thing cutting down on the combination products - it's clear that people aren't aware what they are taking or the ramifications of such.
  4. Visit  Mommy TeleRN profile page
    1
    Our computerized MAR calcultes dosages of acetaminophen for past 24 hours and pops up a warning message after 3g have been administered to warn of overdose. It won't let you administer over 4g in 24 hours.
    DeLanaHarvickWannabe likes this.
  5. Visit  P_RN profile page
    0
    My middle sister is waiting on a liver transplant for just this reason. Almost all of her meds contained acetaminophen.
  6. Visit  Indy profile page
    0
    I think one of the worst tylenol overdoses I've seen was a young person who drank a bottle of nyquil. For fun. I welcome the advent of only having one strength of tylenol in the hydrocodone pills, but OTC in my opinion represents just as large of a problem.


Nursing Jobs in every specialty and state. Visit today and find your dream job.

A Big Thank You To Our Sponsors
Top
close
close